Drug-Induced Ototoxicity

Among the factors that affect the ototoxicity include

A variety of drugs can be ototoxic (s. Some drugs that cause ototoxicity). Among the factors that affect the ototoxicity include dose, the duration of therapy simultaneous kidney failure infusion rate Lifetime dose Co-administration with other drugs Genetic with ototoxic potential susceptibility In a perforated eardrum may not locally (as ear ointment) ototoxic substances are administered, because they might otherwise get into the inner ear , rather the equilibrium is damaged as the hearing organ in the inner ear by streptomycin. Although dizziness and balance problems usually occur only passager, a strong reduction of the balance of feeling may persist – sometimes for ever. This vestibular sensory loss leads (a feeling as if the environment at every step weghüpfen) especially in the dark and walking difficulties oscillopsia. In about 4-15% of patients over> 1 week a measurable hearing loss, the low-latency (7-10 days) do not usually noticeable and slowly deteriorated when the treatment is continued developed after daily doses of 1 g streptomycin. In the end can be a complete, permanent deafness. Neomycin acts of all antibiotics most toxic to the cochlea. After high-dose oral administration or rinses (intestinal sterilization) the absorbed amounts can – be sufficiently high to affect hearing, especially in diffuse mucosal lesions of the colon. Neomycin should not be used for cleaning wounds or for intrapleural or intraperitoneal irrigations, otherwise larger amounts of active ingredient are retained and absorbed and could lead it to deafness. Kanamycin and amikacin have a similarly high cochleotoxisches potential as neomycin; they can both cause a high grade, permanent hearing loss, but the sense of balance is spared. Viomycin is toxic to the auditory and vestibular system. By the toxicity of gentamicin and tobramycin, both the balance as the hearing impaired. Vancomycin can lead to hearing loss particularly in renal failure. Cytostatic (antineoplastic) medication (v. A. Containing platinum such as cisplatin and carboplatin) can cause tinnitus and hearing loss. In the high-grade, permanent hearing loss, which can be set equal to the first dose or later (even months after cessation of therapy), enters a two-sided sensorineural hearing loss, which is gradually degraded, and is irreversible. If renal failure patients were being treated with aminoglycosides, came after i.v. Gift on of ethacrynic acid and furosemide a heavy, permanent hearing loss. High-dose salicylates (> 12 aspirin tablets à 325 mg daily) lead to passagerem hearing loss and tinnitus. Temporary hearing loss can also cause quinine and synthetic Chininanaloga. Some drugs that cause ototoxicity type examples antibiotics vancomycin aminoglycosides cytostatic platinum-containing drugs (eg. As cisplatin) diuretics ethacrynic acid, furosemide Other quinine salicylates prevention during pregnancy should be avoided ototoxic antibiotics. If effective alternatives are available, older and hard of hearing patients should not be treated with ototoxic drugs. Ototoxic agents should be administered in the lowest active or effective dose and the effective levels are monitored closely, especially with aminoglycosides (both peak and trough levels) Prior treatment with ototoxic agents should if possible measure the hearing and it continues regularly during therapy monitor, because symptoms are not a reliable warning sign. The risk of ototoxicity is increased in patients with renal impairment with the use of several drugs with ototoxic potential and the use of ototoxic medications, which are excreted through the kidneys; In such cases, a more accurate monitoring of drug levels is recommended. Summary drugs can cause hearing loss, balance problems and / or tinnitus. Common drugs is aminoglycosides, platinum-based cytotoxic drugs and high-dose salicylates. The symptoms may be temporary or permanent. The drugs should be discontinued if possible, but there is no specific treatment.

Health Life Media Team

Leave a Reply